Question 11 1 out of 1 points A 15 year old boy who has been taking

Question 11 1 out of 1 points a 15 year old boy who

This preview shows page 16 - 18 out of 23 pages.

Question 11 1 out of 1 points A 15-year-old boy who has been taking dextroamphetamine for the treatment of ADHD has been experiencing a depressed mood and a sense of hopelessness. He confides in the school nurse that he has begun taking his stepfather's antidepressant to improve his mood. After immediately phoning the boy's stepfather, the nurse learns that the drug in question is phenelzine (Nardil), a monoamine oxidase inhibitor (MAOI). The nurse should recognize that this combination of drugs creates a serious risk of what health problem? Response Feedback: Because of its pressor effects, dextroamphetamine is contraindicated during the first 14 days after discontinuing monoamine oxidase inhibitor (MAOI) therapy, because MAOI therapy itself may predispose the patient toward elevated blood pressure. Therefore, this 14-day washout period for MAOIs must be observed to prevent hypertensive crisis. This particular combination of drugs does not constitute a risk for a dysrhythmias, kidney damage, or electrolyte imbalances. Question 12 1 out of 1 points A nurse works at a weight management clinic. To which of the following overweight patients could the nurse safely administer dextroamphetamine? Response Feedback: Dextroamphetamine is contraindicated in patients with advanced arteriosclerosis, symptomatic cardiovascular disease, moderate to severe hypertension, hyperthyroidism, and glaucoma. Use of this drug could place the patients at risk for hypertension and increased intraocular pressure. The only patient that the nurse could administer
Image of page 16
this drug to would be the 48-year-old Caucasian man who has adult- onset diabetes. Question 13 1 out of 1 points A patient asks the nurse practitioner about food sources such as soybeans and soy products. The nurse practitioner understands that these foods are considered Question 14 1 out of 1 points To which of the following patients would a medication nurse most likely administer caffeine as part of the treatment plan? Response Feedback: The nurse would most likely administer the caffeine to the preterm neonate with apnea. Caffeine stimulates gastric secretions and would aggravate gastric ulcerations. Caffeine is not used to treat ADHD or narcolepsy. Dextroamphetamine is the drug of choice for these conditions. Question 15 1 out of 1 points A nurse is caring for a 10-year-old boy who complains of chronic headaches. His mother reports that she gives him Tylenol at least three times a day. Which of the following will the nurse work with the physician to evaluate? Response Feedback: The nurse should evaluate the patient's hepatic function. Severe hepatotoxicity can occur from overuse of acetaminophen. Significant interferences do not occur in the kidney, heart, or lungs with acetaminophen. Question 16 1 out of 1 points A 3-year-old boy has developed otitis media and requires antibiotics. In order to increase the chance that the boy will take his prescribed medication, the nurse should Response Feedback: Preschoolers are often uncooperative during drug administration.
Image of page 17
Image of page 18

You've reached the end of your free preview.

Want to read all 23 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture